Alert archive / Nevada / High Wind Warnings in 2020
High Wind Warning 3, NWS Elko, NV
NWS Elko, NV issued this high wind warning at May 29, 2020, 2:33 PM PDT for 5 counties in Nevada. It took effect at May 30, 2020, 11:00 AM PDT. It was in force for 9 hr. 26 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 29, 2020, 2:33 PM PDT (21:33 UTC)
- In effect from
- May 30, 2020, 11:00 AM PDT
- Expired
- May 30, 2020, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 133 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 11:26 AM PDT | NON-TSTM WND GST 65 | 10 Wnw Jiggs, NV | MESONET STATION CRSN2 CRANE SPRINGS RAWS. |
| May 30, 12:03 PM PDT | NON-TSTM WND GST 63 | 5 Sw Ruby Valley, NV | MESONET STATION RBVN2 RUBY VALLEY RAWS. |
| May 30, 12:24 PM PDT | NON-TSTM WND GST 60 | 1 Nnw Pinto Summit, NV | MESONET STATION PINNV 0.8 NW PINTO SUMMIT (NV DOT). |
| May 30, 12:30 PM PDT | NON-TSTM WND GST 58 | Ely Airport, NV | MESONET STATION CMP25 ELY AIRPORT (CEMP). |
| May 30, 12:36 PM PDT | NON-TSTM WND GST 67 | Ely Airport, NV | ASOS STATION KELY ELY AIRPORT ASOS. |
| May 30, 12:39 PM PDT | NON-TSTM WND GST 62 | 14 Wsw Pinto Summit, NV | MESONET STATION COMN2 COMBS CANYON RAWS. |
| May 30, 1:00 PM PDT | NON-TSTM WND GST 58 | 2 W Baker, NV | MESONET STATION DNEP7 2.3 W BAKER (DRI). |
| May 30, 1:00 PM PDT | NON-TSTM WND DMG | Ely, NV | BROKEN TREE BRANCH 6 TO 8 INCHES IN DIAMETER. |
| May 30, 1:41 PM PDT | NON-TSTM WND GST 58 | 27 Ene Eureka Airport, NV | MESONET STATION ALLN2 ALLIGATOR RIDGE RAWS. |
| May 30, 2:00 PM PDT | NON-TSTM WND DMG | Elko, NV | BROKEN TREE LIMBS 7 TO 10 INCHES IN DIAMETER. |
| May 30, 2:10 PM PDT | NON-TSTM WND GST 65 | 3 Sse West Wendover, NV | MESONET STATION UP994 3.1 SE WEST WENDOVER (UPR). |
| May 30, 2:15 PM PDT | NON-TSTM WND DMG | Elko, NV | HELICOPTER BLOWN OVER AT AIRPORT. |
| May 30, 2:26 PM PDT | NON-TSTM WND GST 58 | 13 Ene Hickison Summit, NV | MESONET STATION BFTNV 12.8 E HICKISON SUMMIT (NV DOT). |
| May 30, 2:27 PM PDT | NON-TSTM WND GST 61 | 38 Wsw Blue Eagle Ranch, NV | MESONET STATION PANN2 PANCAKE RAWS. |
| May 30, 2:38 PM PDT | NON-TSTM WND GST 60 | 7 Se Grass Valley, NV | MESONET STATION COIN2 COILS CREEK RAWS. |
| May 30, 2:39 PM PDT | NON-TSTM WND GST 60 | 7 S Argenta, NV | MESONET STATION BATN2 BEACON LIGHT RAWS. |
| May 30, 3:00 PM PDT | NON-TSTM WND GST 66 | 4 Ene Baker, NV | MESONET STATION DNEP8 4.3 E BAKER (DRI). |
| May 30, 3:25 PM PDT | HIGH SUST WINDS 47 | 3 Ese Beowawe, NV | MESONET STATION UP972 3.2 E BEOWAWE (UPR). |
| May 30, 3:40 PM PDT | NON-TSTM WND DMG | 2 Ne Ely, NV | TREE TOP BLOWN OFF OF TREE AT THE GOLF COURSE. |
| May 30, 3:47 PM PDT | NON-TSTM WND GST 63 | 11 Ssw Contact, NV | MESONET STATION ONLNV 10.8 S CONTACT (NV DOT). |
| May 30, 3:51 PM PDT | NON-TSTM WND GST 62 | Eureka Airport, NV | AWOS STATION KP68 EUREKA AIRPORT ASOS. |
| May 30, 4:15 PM PDT | HIGH SUST WINDS 41 | Eureka Airport, NV | ASOS STATION K05U EUREKA AIRPORT AWOS. |
| May 30, 4:28 PM PDT | HIGH SUST WINDS 56 | 13 E Pinto Summit, NV | MESONET STATION PANNV 12.5 E PINTO SUMMIT (NV DOT). |
| May 30, 4:35 PM PDT | HIGH SUST WINDS 41 | 7 W Austin, NV | AWOS STATION KTMT AUSTIN. |
| May 30, 5:37 PM PDT | NON-TSTM WND GST 62 | 33 Sw Pinto Summit, NV | MESONET STATION SEVN2 SEVEN MILE RAWS. |
| May 30, 6:11 PM PDT | NON-TSTM WND GST 62 | 3 Wsw Great Basin Np, NV | MESONET STATION MTHN2 MATHER RAWS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3589 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
612 WWUS75 KLKN 292133 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 233 PM PDT Fri May 29 2020 NVZ035-037-300545- /O.UPG.KLKN.WI.Y.0011.200530T1800Z-200531T0300Z/ /O.NEW.KLKN.HW.W.0003.200530T1800Z-200531T0300Z/ White Pine County- Southern Lander County and Southern Eureka County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass 233 PM PDT Fri May 29 2020 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...White Pine County and Southern Lander County and Southern Eureka County. * WHEN...From 11 AM to 8 PM PDT Saturday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Suspended dust particles and blowing dust will lower visibility to the 5 miles in spots. Strong crosswinds on Highway 50 will make travel hazardous for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ030-031-036-300545- /O.EXA.KLKN.WI.Y.0011.200530T1800Z-200531T0300Z/ Humboldt County-Northern Elko County- Northern Lander County and Northern Eureka County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, and Palisade 233 PM PDT Fri May 29 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Humboldt County, Northern Elko County and Northern Lander County and Northern Eureka County. * WHEN...From 11 AM to 8 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Suspended dust particles and blowing dust will lower visibility to the 5 miles in spots. Crosswinds on Interstate 80 will make travel hazardous for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ034-038>041-300545- /O.CON.KLKN.WI.Y.0011.200530T1800Z-200531T0300Z/ Ruby Mountains and East Humboldt Range-Southwest Elko County- South Central Elko County-Northwestern Nye County- Northeastern Nye County- Including the cities of Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, Ruby Lake, Oasis, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 233 PM PDT Fri May 29 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Ruby Mountains and East Humboldt Range, White Pine County, Southern Lander County and Southern Eureka County, Southwest Elko County, South Central Elko County, Northwestern Nye County and Northeastern Nye County. * WHEN...From 11 AM to 8 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Suspended dust particles and blowing dust will lower visibility to the 5 miles in spots. Crosswinds on Interstate 80 will make travel hazardous for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
4 follow-up statements
449 WWUS75 KLKN 292137 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 237 PM PDT Fri May 29 2020 NVZ035-037-300545- /O.CON.KLKN.HW.W.0003.200530T1800Z-200531T0300Z/ White Pine County- Southern Lander County and Southern Eureka County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass 237 PM PDT Fri May 29 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...White Pine County and Southern Lander County and Southern Eureka County. * WHEN...From 11 AM to 8 PM PDT Saturday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Suspended dust particles and blowing dust will lower visibility to the 5 miles in spots. Strong crosswinds on Highway 50 will make travel hazardous for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ033-300545- /O.EXA.KLKN.WI.Y.0011.200530T1800Z-200531T0300Z/ Southeastern Elko County- Including the city of West Wendover 237 PM PDT Fri May 29 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Southeastern Elko County. * WHEN...From 11 AM to 8 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Suspended dust particles and blowing dust will lower visibility to the 5 miles in spots. Crosswinds on Interstate 80 will make travel hazardous for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ030-031-034-036-038>041-300545- /O.CON.KLKN.WI.Y.0011.200530T1800Z-200531T0300Z/ Humboldt County-Northern Elko County- Ruby Mountains and East Humboldt Range- Northern Lander County and Northern Eureka County- Southwest Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, Ruby Lake, Oasis, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 237 PM PDT Fri May 29 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Humboldt County, Northern Elko County and Northern Lander County and Northern Eureka County. * WHEN...From 11 AM to 8 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Suspended dust particles and blowing dust will lower visibility to the 5 miles in spots. Crosswinds on Interstate 80 will make travel hazardous for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
492 WWUS75 KLKN 300911 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 211 AM PDT Sat May 30 2020 NVZ035-037-310015- /O.CON.KLKN.HW.W.0003.200530T1800Z-200531T0300Z/ White Pine County- Southern Lander County and Southern Eureka County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass 211 AM PDT Sat May 30 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...White Pine County and Southern Lander County and Southern Eureka County. * WHEN...From 11 AM to 8 PM PDT Saturday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Suspended dust particles and blowing dust will lower visibility to the 5 miles in spots. Strong crosswinds on Highway 50 will make travel hazardous for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ030-031-033-034-036-038>041-310015- /O.CON.KLKN.WI.Y.0011.200530T1800Z-200531T0300Z/ Humboldt County-Northern Elko County-Southeastern Elko County- Ruby Mountains and East Humboldt Range- Northern Lander County and Northern Eureka County- Southwest Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, West Wendover, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, Ruby Lake, Oasis, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 211 AM PDT Sat May 30 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Humboldt County, Northern Elko County and Northern Lander County and Northern Eureka County. * WHEN...From 11 AM to 8 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Suspended dust particles and blowing dust will lower visibility to the 5 miles in spots. Crosswinds on Interstate 80 will make travel hazardous for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
988 WWUS75 KLKN 302009 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 109 PM PDT Sat May 30 2020 NVZ034-036-038>041-310300- /O.UPG.KLKN.WI.Y.0011.000000T0000Z-200531T0300Z/ /O.EXA.KLKN.HW.W.0003.000000T0000Z-200531T0300Z/ Ruby Mountains and East Humboldt Range- Northern Lander County and Northern Eureka County- Southwest Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- Including the cities of Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, Ruby Lake, Oasis, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 109 PM PDT Sat May 30 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 65 mph expected. * WHERE...Ruby Mountains and East Humboldt Range, Northern Lander County and Northern Eureka County, Southwest Elko County, South Central Elko County, Northwestern Nye County and Northeastern Nye County. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects and down large tree limbs. Power outages are possible. * ADDITIONAL DETAILS...Suspended dust particles and blowing dust will lower visibility to the 5 miles in spots. Crosswinds along highways will make travel hazardous for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ035-037-310300- /O.CON.KLKN.HW.W.0003.000000T0000Z-200531T0300Z/ White Pine County- Southern Lander County and Southern Eureka County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass 109 PM PDT Sat May 30 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 65 mph expected. * WHERE...White Pine County and Southern Lander County and Southern Eureka County. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects and down large tree limbs. Power outages are possible. Travel will be difficult in high-profile vehicles. * ADDITIONAL DETAILS...Suspended dust particles and blowing dust will lower visibility to the 5 miles in spots. Strong crosswinds on Highway 50 will make travel hazardous for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ030-031-033-310300- /O.CON.KLKN.WI.Y.0011.000000T0000Z-200531T0300Z/ Humboldt County-Northern Elko County-Southeastern Elko County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, and West Wendover 109 PM PDT Sat May 30 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Humboldt County, Northern Elko County and Northern Lander County and Northern Eureka County. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Suspended dust particles and blowing dust will lower visibility to the 5 miles in spots. Crosswinds on Interstate 80 will make travel hazardous for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
302 WWUS75 KLKN 310305 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 805 PM PDT Sat May 30 2020 NVZ034>041-310415- /O.EXP.KLKN.HW.W.0003.000000T0000Z-200531T0300Z/ Ruby Mountains and East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwest Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, Ruby Lake, Oasis, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 805 PM PDT Sat May 30 2020 ...HIGH WIND WARNING HAS EXPIRED... Winds are still gusty, but speeds are below advisory criteria and will continue to diminish overnight. $$ NVZ030-031-033-310415- /O.EXP.KLKN.WI.Y.0011.000000T0000Z-200531T0300Z/ Humboldt County-Northern Elko County-Southeastern Elko County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, and West Wendover 805 PM PDT Sat May 30 2020 ...WIND ADVISORY HAS EXPIRED... Winds are still gusty, but speeds are below advisory criteria and will continue to diminish overnight. $$ For more information from the National Weather Service visit http://weather.gov/lkn
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at May 29, 4:11 AM PDT, 10 hours 22 minutes earlier.
Area forecast discussion, May 29, 4:11 AM PDT, 10 hours 22 minutes before
Area Forecast Discussion National Weather Service Elko NV 411 AM PDT Fri May 29 2020 .SYNOPSIS...Record heat is possible today across central and northern Nevada this afternoon. An approaching low pressure system will bring strong south to southwest winds to the state Saturday. A very dry air mass combined with the strong winds will create critical fire weather conditions across much of the area Saturday. Cooler temperatures, lighter winds and chances for some rain return next week. && .SHORT TERM...Today through Sunday night. Record heat is expected in some locations across the CWA this afternoon. Temperatures will soar well into the 90s with a few lower valleys approaching 100F as a ridge of high pressure remains over the region. However, the ridge is on its way east with gusty south winds developing across central Nevada as the pressure gradient increases. A Pacific low will near the CA coast tonight and Saturday morning bringing along a impressive 50-60kt 700mb jet over the state Saturday afternoon resulting in surface winds of 25-30 mph with gusts to 50 mph. Wind advisories are in effect for central Nevada northward into Elko southern Elko county. Blowing dust is likely across central Nevada and could be transported northward into northern Nevada. A cold front will be making progress into western and northwestern Nevada alleviating some of the heat concerns and bringing in a few showers to Humboldt county. As the mid-level low travels northeastward into the Pacific Northwest, conditions will steadily improve Saturday night and Sunday with diminished winds. Gusty winds are still expected across central and eastern Nevada Sunday but nothing like Saturday's winds. Temperatures will still be quite warm in the 80s. Low temperatures will be considerably cooler Saturday night and Sunday morning dropping into the 40s. .LONG TERM...Monday through Friday Synoptic Overview: An active pattern reigns over the region next week, but there is more uncertainty with it than we would like. Monday, a droopy trough sits just off the coast of California with a closed low off the southern California. Southerly flow over Nevada will help keep temperatures moderate, but seasonable. This is the part where models diverge on agreement. Right now, the more consistent ensembles have been calling for the closed low to linger off the coast through Tuesday, bringing moisture to the region. Widespread showers are a possibility through the CWA. Wednesday, the low may move onshore and track eastward before losing its closed feature through the week. The next system moves toward our backdoor, and the second half of the week may continue the widespread shower trend. Rainfall totals are all over the board right now, so this will be watched closely over the weekend to see if guidance can get its act together. Confidence: Monday is the only day where there is a fair amount of confidence, and this sinks below average as the week continues. Models still have some time to get a grip on this, and confidence can really only increase from here. Sensible Weather: Precip: Majority of guidance leans toward a week with widespread showers that could be more of a nuisance more than anything. The progression of this setup will be monitored closely in case rainfall totals become a problem, but at this time there isn’t enough confidence to suggest how much may be seen. Winds: Winds Monday are fairly quiet before picking up during the day Tuesday and Wednesday. After this things may remain breezy. Temperatures: The heat from the weekend/previous week finally breaks, bringing temperatures just above average. Expect highs in the 70s and 80s with overnight lows in the 40s and 50s. && .AVIATION...VFR conditions will prevail across northern and central Nevada TAF sites into Friday. Max temperatures are forecast to climb into the lower to mid 90s over the next couple of afternoons which will lead to an increase in density altitude that needs to be taken into account when flight planning. Winds are expected to gust to around 25-30 kts at KELY & KTPH on Friday afternoon. && .FIRE WEATHER...Record setting heat is possible today across much of Nevada with high temperatures well into the 90s. A very dry air mass in place will also allow for very low relative humidity values during the afternoon hours. Gusty south winds will develop across fire weather zones 427, 426 and 425. Considerably higher winds Saturday combined with single digit relative humidity will promote critical fire weather conditions across all zones except 437 in northern Humboldt county. Blowing dust is likely to encompass several areas Saturday as south to southwest winds of 20-30 mph with gusts to 50 mph develop across central and eastern Nevada. Conditions improve Sunday with cooler temperatures but gusty winds will still be present across central Nevada. && .CLIMATE...The peak of the heat wave will occur this afternoon with temperatures soaring into the 90s with some isolated locations approaching the 100F mark. Temperatures will moderate back to the 80s over the weekend as a cool front moves through the region. && .LKN WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM to 8 PM PDT Saturday for Central Elko County-Central Nevada-Toiyabe-Central Nevada-Toiyabe- Eastern Elko County-Northern Nye County-Mojave-W Elko County, N Eureka and Lander Counties N of I80-White Pine and Northeast Nye Counties. Wind Advisory from 11 AM to 8 PM PDT Saturday for Northeastern Nye County-Northwestern Nye County-Ruby Mountains and East Humboldt Range-South Central Elko County-Southern Lander County and Southern Eureka County-Southwest Elko County-White Pine County. && 93/96/96/93
Nearby
High Wind Warnings in Nevada, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.